Dermatology Community
Itchy red mark on neck
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Itchy red mark on neck

I develop a rash on my neck at beginning of summer or  when i visit hot places like Arizona occasionally.
I live in CA, now I'm getting one. It only happenes to my neck.
It starts like red blotchies here and there, (not bumpy) itchies. It consists like a month or abit more.
Towards healing end, red marks turns into brownish color and that area skin looks like wrinkles like after sunburned.

It doesn't happen often. But once it does it takes so long to get rid of, or heal, it makes me crazy.
It look ugly too.
I suspect it's strong sun causing some sort of allergy? I don't sweat much in CA so its not heat rash.

I'm taking allergy pills (claritin), and using Cortisone cream for itches.
I do not see much improvement.

Anyone have idea what I have and what's causing it?
How could I cure or prevent it?

Thank you for your help.


Related Discussions
  • sunbathing (1 replies):
    when i expose my skin to the sun i come up in a itchy re...[more]
  • sun rash (3 replies):
    hi i am 27 years old female with weatish to dark complex...[more]
  • Cold (1 replies):
    Hey, im 11 and each time i gop out in the sun i fell lig...[more]
  • Itchy lower legs (1 replies):
    Since I have started wearing capris and going outside. ...[more]
  • Hives and the Sun (1 replies):
    I have been getting red, itchy hives after brief sun exp...[more]
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It can be due to solar dermatitis, photodermatitis or heat rash. You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin)which you are already taking. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the rash.

To prevent solar urticaria in future, desensitization using phototherapy and photochemotherapy are often advised. In this we try to decrease the amount of exposure by gradually increasing exposure to the form of radiation that brings about the reaction.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Avatar_f_tn
Thank you for your reply and medical answers.

I've been taking Claritin for awhile and it's going away nicely.
Im also taking multi Vitamin and C pills everyday as you adviced.
I could see scars going away faster than usual this time! Thank you.

I've been wearing scarf on my neck when Im out in sun everyday.
Currently not confident enough to apply sunscreen yet skin is not fully healed.(i tried they sting)
But I do wear sunscreen in summertime. when it fully healed i'll start wearing them.
Hope it won't happen... least for awhile.

(addition to it, I've been having "Restless legs" or something, so started taking Iron pills.
It worked great for legs, but now I got bumps on my face/not neck. LOL
Sigh. things doesn't work well. Now I stopped taking iron, switched to Prune juice.
It taste REALLY bad. eew! )
Blank
563773_tn?1374250139
Hello,
Take care that you avoid the sun in the peak sun hours like from 10am to 4 pm and if you are to wear sunscreens, wear a sunscreen with spf of atleast 30 minimum half an hour before going out in the sun. Also reapply the sunscreen when sweating or going out for swimming.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
12 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493